Alert archive / Oklahoma / Tornado Warnings in 1995
Tornado Warning 130, NWS Norman, OK
NWS Norman, OK issued this tornado warning at Aug 3, 1995, 4:40 PM CDT for Carter County, Oklahoma. It was in force for 20 min.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 3, 1995, 4:40 PM CDT (21:40 UTC)
- Expired
- Aug 3, 1995, 5:00 PM CDT
- In force
- 20 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Carter County, OK
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 9.7 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 876 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 508 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 032145
TOROKC
OKC019-032200-
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
440 PM CDT THU AUG 03 1995
THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL 500 PM CDT FOR PEOPLE IN THE
FOLLOWING COUNTIES
IN SOUTHEASTERN OKLAHOMA
SOUTH CENTRAL CARTER
INCLUDING THE FOLLOWING LOCATIONS
ARDMORE AND LONE GROVE
AT 444 PM CDT DOPPLER RADAR INDICATED A DEVELOPING TORNADO 5
MILES SOUTHWEST OF ARDMORE.
THE STORM WAS MOVING NORTH AROUND 20 MILES AN HOUR.
DOPPLER RADAR INDICATES THAT A TORNADO MAY FORM AT ANYTIME. TAKE
COVER NOW. BASEMENTS OFFER THE BEST PROTECTION. OTHERWISE...
GO TO A SMALL INTERIOR ROOM SUCH AS A CLOSET OR BATHROOM ON THE
LOWEST FLOOR. AVOID WINDOWS. ABANDON CARS AND MOBILE HOMES FOR
REINFORCED SHELTER OR TAKE COVER IN A DITCH OR CULVERT.
LAT...LON 3410 9712 3409 9723 3426 9725 3426 9714
WRWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Aug 3, 3:34 PM CDT, 1 hour 6 minutes earlier.
Area forecast discussion, Aug 3, 3:34 PM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 400 AM CDT THU AUG 3 1995 LEFTOVERS OF TS DEAN CONT TO SPIN HIS WHEELS OVER NTX. BUT AT LEAST TDY HE IS FINALLY SHWNG SIGNS OF WKNG AND AREA OF CONVCTN IS NOT AS WDSPRD OR INTENSE. N/S BAND IS AGAIN REDVLPG THIS MORN FM SW/SC OKLA INTO NC TX...SO DON/T BELV ITS THRU WITH US YET. FARTHER N...THE RW/TRW ACTVTY ALNG THAT PERSISTENT TROF IN N OKLA IS FAR LESS INTENSE TDY AS WELL AS IT CONTS TO WKN. ALTHO THERE WILL BE PRECIP ASSOCIATED WITH BOTH FEATURES... IT DOES NOT LOOK TO BE AS WDSPRD OR QUITE AS HVY SO WL BEGIN TRENDING POPS DOWN A BIT. AS MUCH RAIN AS HAS FALLEN OVER SW OKLA AND N TX THE LAST CPL OF DAYS AND RELATED FLOODING... IT WILL NOT TAKE TOO MUCH PRECIP TO CAUSE MORE FLDG PROBLEMS. SO ALTHOUGH RAIN SHOULD NOT BE AS HEAVY AS EARLIER THIS WEEK... FFA IS STILL NEEDED ACRS WC/SW OKLA AND NTX. BUT JUST AS WE GET DEAN OUT OF THE PICTURE...ALNG COMES ERIN. NHC 72HR PROG PUTS REMNANTS OF ERIN AT 32.0N 97.0W... SOMEWHERE BETWIXT DAL AND ACT ON SAT EVE. STILL TO FAR AWAY TO INFLUENCE ANYTHING BUT THE EXTDD BUT WL NEED TO BE WATCHED THE NEXT FEW DAYS. WL LIKELY UPDATE FIRST PD POPS WITH WHAT RADAR LOOKS LIKE AT ZN TIME. COORD W/ FTW. FCSTID = 26 ...SPEG FIRST ITERATION: OKC 86 72 89 71 / 5433 HBR 85 72 89 72 / 6443 SPS 88 72 91 73 / 6443 GAG 82 67 87 69 / 6322 PNC 86 73 89 73 / 5322 DUA 88 73 89 74 / 3333 .OKC...FFA TDY ZNS 14>17-21>23-33>38-43. .TX...FFA TDY ZNS 83>90.
In the hours before
Local storm report, Aug 3, 11:53 AM CDT, 4 hours 47 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 1155 AM CDT THU AUG 03 1995 TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 1120 AM E & W OF MEDFORD OK ST HWY 11 CLOSED DUE 8/3/95 GRANT TO HIGH WATER 1117 AM JET OK US HWY 64 CLOSED DUE 8/3/95 ALFALFA TO HIGH WATER FM
Local storm report, Aug 3, 11:55 AM CDT, 4 hours 45 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 1155 AM CDT THU AUG 03 1995 TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 1120 AM E & W OF MEDFORD OK ST HWY 11 CLOSED DUE 8/3/95 GRANT TO HIGH WATER 1117 AM JET OK US HWY 64 CLOSED DUE 8/3/95 ALFALFA TO HIGH WATER FM
Local storm report, Aug 3, 1:35 PM CDT, 3 hours 5 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 135 PM CDT THU AUG 03 1995 TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 100 PM 1.5 MI N HILLDALE OK 2.5 FT. DEEP WATER OVER 8/3/95 GARFIELD COUNTY ROAD BRIDGE FM
Local storm report, Aug 3, 1:37 PM CDT, 3 hours 3 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 135 PM CDT THU AUG 03 1995 TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 100 PM 1.5 MI N HILLDALE OK 2.5 FT. DEEP WATER OVER 8/3/95 GARFIELD COUNTY ROAD BRIDGE FM
Local storm report, Aug 3, 3:50 PM CDT, 50 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 350 PM CDT THU AUG 03 1995 TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 1000 PM 1 3/4 MI. W DILL CITY OK ST HWY 152 UNDER WATER 8/2/95 WASHITA 1030 PM DUKE OK 1 FOOT WATER OVER 8/2/95 JACKSON US HWY 62 800 AM 1 MI SW BURNS FLAT OK COUNTY ROAD UNDER WATER 8/3/95 WASHITA 130 PM 2 MI N KADANE CORNER TX WATER FLOWING ACROSS 8/3/95 WICHITA STATE HWY 25 130 PM 6 MI. S DUNDEE TX WATER FLOWING ACROSS 8/3/95 ARCHER COUNTY ROAD FM
Local storm report, Aug 3, 4:34 PM CDT, 6 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 350 PM CDT THU AUG 03 1995 TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 1000 PM 1 3/4 MI. W DILL CITY OK ST HWY 152 UNDER WATER 8/2/95 WASHITA 1030 PM DUKE OK 1 FOOT WATER OVER 8/2/95 JACKSON US HWY 62 800 AM 1 MI SW BURNS FLAT OK COUNTY ROAD UNDER WATER 8/3/95 WASHITA 130 PM 2 MI N KADANE CORNER TX WATER FLOWING ACROSS 8/3/95 WICHITA STATE HWY 25 130 PM 6 MI. S DUNDEE TX WATER FLOWING ACROSS 8/3/95 ARCHER COUNTY ROAD FM
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 7:29 PM CDT | Flash Flood Warning | OUN | Blaine | 4 hr |
| Aug 2, 9:18 PM CDT | Flash Flood Warning | OUN | Kiowa, Washita | 4 hr |
| Aug 2, 9:18 PM CDT | Flash Flood Warning | OUN | Greer, Jackson | 4 hr |
| Aug 2, 9:18 PM CDT | Flash Flood Warning | OUN | Tillman | 4 hr |
| Aug 2, 10:18 PM CDT | Flash Flood Warning | OUN | Harmon | 4 hr |
| Aug 3, 1:10 AM CDT | Flash Flood Warning | OUN | Greer, Jackson, Kiowa | 4 hr |
| Aug 3, 4:58 AM CDT | Flash Flood Warning | OUN | Washita | 4 hr |
| Aug 3, 6:50 AM CDT | Flash Flood Warning | OUN | Alfalfa, Grant | 4 hr |
| Aug 3, 10:30 AM CDT | Flash Flood Warning | OUN | Alfalfa, Garfield, Grant | 3 hr |
Nearby
Tornado Warnings in Oklahoma, 1995Every tornado warning in 1995Tornadoes in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.